m+Medelevator.RU
← Поиск публикаций
Sudanese journal of paediatrics · 2021

Hypothermia induced by therapeutic doses of antipyretics: misdiagnosis of cold sepsis.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Dey Indranil, Singhal Natasha, Walsh Hannah Ruth, Heaton Paul Anthony, Paul Siba Prosad

Аннотация

Fever is a natural and almost universal mammalian response to infection. There exists a fear amongst general public and healthcare providers regarding fever being harmful leading to its overzealous management with antipyretics. Although the National Institute for Health and Care Excellence (NICE) guidelines suggest the use of single antipyretic agent for management of fever, combination therapy with paracetamol, and ibuprofen is common in paediatric practice in the United Kingdom. These antipyretics at times can cause significant adverse events even when administered at regular therapeutic doses. We describe a young boy who presented with significant hypothermia (34.1°C) and was initially treated as cold sepsis. Once the boy got warmed up and as blood results became subsequently available, it became clearer that the hypothermia was secondary to therapeutic doses of antipyretics. In conclusion, we hope to improve awareness regarding this condition in clinical practice and educate health care professionals and caregivers with recommended NICE guidelines.